MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: two (2) photos were shared by customer, where 5 syringes with medicine are connected with a spiros.However, no visible damage or anomalies are observed shown on the photos.Complaint of unable to push the methotrexate through the syringe as the plunger was stuck, cannot be confirmed based on the photo shared by customer.Without the return of the affected item for investigation a comprehensive failure investigation cannot be performed, and a probable cause cannot be determined.The device history record lot# was reviewed, and no non-conformities were found that would have led to the reported condition on the complaint.
 
Event or Problem Description
A complaint was received regarding a spinning spiros closed male luer, purple cap that experienced no flow upon medication draw.This is report 1 of 2.The methotrexate syringe reportedly could not be pushed or administered by the patient due to a stuck plunger on the device.This occurred during preparation for administration.The customer advised that the patient was going to try again later that night.This patient has been using the methotrexate syringe from baxter for 8 years and this is the first issue they have encountered.The patient mentioned that they had to fiddle around with the needle a little bit to get it to sit on the syringe.It was confirmed that product packaging came in good condition as per usual.There was no medical intervention was required and no injury was reported to be associated with the event.There were 6 units associated with this reported complaint.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21660671
Report Number9617594-2025-00522
Device Sequence Number15688534
Product Code FPA
UDI-Device Identifier00840619027568
UDI-Public(01)00840619027568(17)290401(10)13963051
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot Number13963051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown